Although various medications can trigger a drug allergy, some are more susceptible than others. WebMD note that some common medications include chemotherapy drugs, antibiotics like amoxicillin, HIV medications, insulin, etc. Drug allergy symptoms can range from rashes to swelling and fever Mayo Clinic). The source also warns that drug allergies can be life-threatening, especially with anaphylaxis, which can affect multiple bodily systems. Anaphylaxis usually comes on suddenly, occurring within minutes of taking the drug. Additionally, you may experience symptoms such as an irregular heartbeat, difficulty breathing, or loss of consciousness. According to the Mayo Clinic, this is a medical emergency that can lead to anaphylactic shock, which can be fatal.
However, not all drug allergies are serious and do not require critical attention. Some begin with mild symptoms. The main danger is that you may not know when a drug allergy is going to get worse. And often, many people may downplay the symptoms at first hand, expecting them to not last long. As with any unknown allergic reaction, you may want to watch for worsening symptoms and report it to your doctor as soon as possible. However, don’t hesitate to call 911 if you show signs of a severe reaction or suspect anaphylaxis after taking any medication.